Izvestiya of Saratov University.

Mathematics. Mechanics. Informatics

ISSN 1816-9791 (Print)
ISSN 2541-9005 (Online)


For citation:

Kovalev V. A., Radayev Y. N. Upper and low bounds of azimuthal numbers related to elementary wave functions of an elliptic cylinder. Izvestiya of Saratov University. Mathematics. Mechanics. Informatics, 2012, vol. 12, iss. 2, pp. 68-81. DOI: 10.18500/1816-9791-2012-12-2-68-81

This is an open access article distributed under the terms of Creative Commons Attribution 4.0 International License (CC-BY 4.0).
Published online: 
21.05.2012
Full text:
(downloads: 185)
Language: 
Russian
Heading: 
UDC: 
539.374

Upper and low bounds of azimuthal numbers related to elementary wave functions of an elliptic cylinder

Autors: 
Kovalev Vladimir Aleksandrovich, Moscow City Government University of Management Moscow, Russia
Radayev Yuri Nickolaevich, Ishlinsky Institute for Problems in Mechanics of the Russian Academy of Sciences
Abstract: 

 Numerical and analytical aspects of generating 2π-periodic solutions of the angular Mathieu equation obtained for the circumferential harmonics of an elliptic cylinder and localization problem for the Mathieu eigenvalues and corresponding azimuthal numbers are considred. Those are required in usual procedure of constructing the elliptic cylinder elementary wave functions playing a very important role in mathematical physics. The Sturm–Liouville eigenvalue problem for angular Mathieu equation is reformulated as the algebraic eigenvalue problem for a infinite linear self-adjoint pentadiagonal matrix operator acting in the complex bi-infinite sequence space l2. The matrix operator then can be splitted into a diagonal matrix and a infinite symmetric doubly stochastic matrix. Simple algorithms aimed at computation of the Mathieu eigenvalues and associated angular harmonics are discussed. The most symmetric forms and equations mostly known from the contemporary theory of the Mathieu equation are systematically used. Some of them are specially derived for the case and seem to be new in the theory of the angular Mathieu equation. An extension of the azimuthal numbers notion to the case of elastic and thermoelastic waves propagating in a long elliptic waveguide is proposed. Estimations of upper and low bounds for the angular Mathieu eigenvalues and azimuthal numbers are obtained by the aid of the Gerschgorin theorems and more accurate ones by the Cassini ovals technique. 

References: 
  1. Mathieu E. Memoire sur le mouvement vibratoire d’une ´ membrane de forme elliptique // J. des Mathematiques ´ Pures et Appliquees. 1868. Vol. 13. P. 137–203. ´
  2. Радаев Ю. Н., Таранова М. В. Связанное волновое термоупругое поле в длинном волноводе эллиптического поперечного сечения // Вестн. ЧГПУ им. И. Я. Яковлева. Сер. Механика предельного состояния. 2011. № 1(9). С. 183–196.
  3. Ковалев В. А., Радаев Ю. Н. Волновые задачи теории поля и термомеханика. Саратов : Изд-во Сарат. ун-та, 2010. 328 с.
  4. Стретт М. Д. О. Функции Ламе, Матье и род- ственные им в физике и технике. Харьков; Киев : Гос. науч.-техн. изд-во Украины, 1935. 240 с.
  5. Мак-Лахлан Н. В. Теория и приложения функций Матье. М. : Изд-во иностр. лит., 1953. 476 с.
  6. Сансоне Дж. Обыкновенные дифференциальные уравнения : в 2 т. М.: Изд-во иностр. лит., 1953. Т. 1. 348 с.
  7. Коддингтон Э. А., Левинсон Н. Теория обыкно- венных дифференциальных уравнений. М. : Изд-во иностр. лит., 1958. 476 с.
  8. Arscott F. M. Periodic differential equations: An introduction to Mathieu, Lame, and allied functions. ´ Oxford; Frankfurt : Pergamon Press, 1964. X+284 p.
  9. Абрамовиц М., Стиган И. Справочник по специальным функциям с формулами, графиками и математическими таблицами. М. : Наука, 1979. 832 с.
  10. Кампе де Ферье Ж., Кемпбелл Р., Петьо Г., Фо- гель Т. Функции математической физики : справочное руководство. М. : Физматгиз, 1963. 104 с.
  11. Наймарк М. А. Линейные дифференциальные опе- раторы. М. : Гостехтеоретиздат, 1954. 352 с.
  12. Марченко В. А. Спектральная теория операторов Штурма–Лиувилля. Киев : Наук. думка, 1972. 220 с.
  13. Левитан Б. М., Саргсян И. С. Операторы Штурма Лиувилля и Дирака. М. : Наука, 1988. 432 с.
  14. Гантмахер Ф. Р. Теория матриц. М. : Гостехтеорет издат, 1953. 492 с.
  15. Уилкинсон Дж. Х. Алгебраическая проблема собственных значений. М. : Наука, 1970. 564 с.
  16. Беллман Р. Введение в теорию матриц. М. : Наука,1969. 368 с.
  17. Ланкастер П. Теория матриц. М. : Наука, 1978.280 с.
  18. Маркус М., Минк Х. Обзор по теории матриц иматричных неравенств. М. : Наука, 1972. 232 с.
  19. Ostrowski A. M. Uber die Determinanten mit ¨ uber- ¨wiegender Hauptdiagonale // Commentarii Mathematici Helvetici. 1937. Vol. 10. P. 69–96.